MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-616-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Peri-prosthetic fracture, insert swap.Patient fell and came in through er.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Additional Manufacturer Narrative
Device information updated based on medical review.Changed from 5531-g-616-e x3 triathlon cs insert #6 16mm to 5517f502 triathlon p/a cr beaded #5r.Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: the post op x-rays with staples in place show a pressfit tka in anatomic position without evidence of mechanical complication.The second set of ap and lateral x-rays show a comminuted oblique distal femoral fracture around a tka.The implant log from 1/12/2022 reveals the fracture was reconstructed with a femoral nail.Per-prosthetic fracture above a pressfit tka is confirmed.It was reported that this fracture was caused by a fall.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was revised due to peri-prosthetic fracture (distal femoral fracture) whereby the the fracture was reconstructed with a femoral nail and the insert was revised.Clinician review of provided records indicated that per-prosthetic fracture above a pressfit tka is confirmed.It was reported that this fracture was caused by a fall.No further investigation for this event is required.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Peri-prosthetic fracture, insert swap.Patient fell and came in through emergency room.*update on 6-apr-2022 per clinician review: "[.] the second set of ap and lateral x-rays show a comminuted oblique distal femoral fracture around a tka.The implant log from 1/12/2022 reveals the fracture was reconstructed with a femoral nail.[.]".

Brand Name
TRIATHLON P/A CR BEADED #5R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13450980
Report Number0002249697-2022-00177
Device Sequence Number6198893
Product Code MBH
UDI-Device Identifier07613327040968
UDI-Public07613327040968
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number5531-G-616-E
Device Catalogue Number5517F502
Device Lot NumberLRX9S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight95 KG